Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 38–38 | Cite as

Amphetamines

Various toxicities following accidental ingestion: 7 case reports
Case report
  • 38 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series of seven patients including 6 boys and one girl aged 10 months−7 years were described, who developed fussiness, high anion gap metabolic acidosis, tachycardia, hypertension, multiple premature ventricular contractions, agitation, continual movements, sinus tachycardia, self-injurious behaviour, irritability, uncoordinated gait, dystonia, visual hallucinations or mydriasis following accidental ingestion of amfetamine/dexamfetamine, lisdexamfetamine or mixed amphetamine salts [dosages and time to reactions onsets not stated; not all outcomes stated].

Case 1: A 10-month–old boy was brought to an emergency department due to 12 hours of marked fussiness and inconsolability. Laboratory test revealed anion gap metabolic acidosis with an anion gap of 21 mEq/L. After...

Reference

  1. Wood KE, et al. A case series involving young children presenting with accidental ingestion of amphetamine based stimulants. Toxicology Reports 5: 1129-1133, 2018. Available from: URL: http://doi.org/10.1016/j.toxrep.2018.11.001 - USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations